MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS

INTEGRA LIFESCIENCES MANSFIELD HOLTER RICKHAM RES,LGPLAS; RESERVOIRS
Catalog Number 821616
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
Study: this case refers to an approximately 8 year-old female subject.An investigator reported this case from the biomarin sponsored 190-504 study, cerliponase alfa observational study.The subject's past medical history and procedures included: developmental hip dysplasia, rash maculo-papular, infusion related reaction, covid-19, gastrostomy, device related infection, and medical device adjustment.The subject's concurrent conditions included: sleep disorder, hypertonia, dystonia, epilepsy, and neuronal ceroid lipofuscinosis.No allergies were reported.Concomitant medication included: levetiracetam, trihexyphenidyl, midazolam, clobazam, baclofen, hydroxyzine, melatonine, pregabalin, and pipamperone.Premedication included: clemastine, dexamethasone, and paracetamol.On an unspecified date, the subject underwent implantation of an intracerebroventricular (icv) device.The device manufacturer, device number, lot number, and model number were not reported.On (b)(6)2018, the subject initiated treatment with brineura (300 milligram, qow, intracerebroventricular use).The lot number for brineura was not reported.The most recent dose was administered on (b)(6) 2023.On (b)(6) 2023, the subject had a positive csf culture for cutibacterium acnes from which the subject had already experienced several device related infections.On (b)(6) 2023 at 17:41, the subject experienced a grade 3 device related infection (device related infection).On an unspecified date, the subject's csf cell count was 18x10^6.Treatment for the event included benzoyl peroxide as an additional antiseptic.Treatment additionally included vancomycin in order to prevent further colonization of the reservoir and in hopes of the necessity to revise the reservoir again.It was noted that if the csf cultures were to remain negative after treatment with vancomycin, a prophylactic vancomycin lock would be applied after each infusion to prevent future device related infections.No action was taken with brineura due to the event.The outcome of the event was reported as recovering/resolving.Biomarin pharmaceutical has assessed this case as medically significant.The investigator assessed the event of device related infection as not related to treatment with brineura.The investigator assessed the event of device related infection as related to the icv device.No other etiological factors were reported.Additional information received on 07-feb-2023: the outcome, previously reported as recovering/resolving has been updated to recovered/resolved on (b)(6)2023 at 12:47.Additional information received on 01-may-2023: additional concurrent conditions included constipation.Additional concomitant medications included vitamin d, lamotrigine, macrogol,and nitrazepam.Benzoyl peroxide was reported as an additional premedication.Additional information received on 05-jun-2023: on (b)(6) 2022, the subject underwent implantation of codman rickham holter intracerebroventricular device (icv) (serial number and model number not reported).The lot number was reported as 6267058 and catalogue number was reported as zh00209932.Case comment: the patient experienced device related infection, which is a known complication of icv device use.The causality of event is assessed as not related to brineura.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint sample was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the ¿infection ¿ reported by the customer, could be linked to the patient and hospital surroundings as the review of the sterilization certificate was conformed to specification when released.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
HOLTER RICKHAM RES,LGPLAS
Common Device Name
RESERVOIRS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17182406
Report Number3013886523-2023-00194
Device Sequence Number15155746
Product Code JXG
UDI-Device Identifier10381780517733
UDI-Public(01)10381780517733(17)270430(10)6267058
Combination Product (Y/N)N
PMA/510(K) Number
K102961
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number821616
Device Lot Number6267058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/02/2023
Date Device Manufactured05/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BACLOFEN 09/28/2021 TO ONGOING; BENZOYL PEROXIDE 12/15/2022 TO ONGOING; CLEMASTINE (CLEMASTINE) 11/02/2018 TO ONGOING; CLOBAZAM 09/11/2022 TO 12/19/2022; CLOBAZAM 12/20/2022 TO 12/22/2022; DEXAMETHASONE 09/15/2020 TO ONGOING; HYDROXYZINE 05/10/2022 TO ONGOING; LAMOTRIGINE 12/14/2022 TO 02/08/2023; LEVETIRACETAM 10/27/2020 TO 02/14/2023; MACROGOL 12/14/2022 TO 02/09/2023; MELATONINE 11/29/2018 TO ONGOING; MIDAZOLAM 07/09/2021 TO ONGOING; NITRAZEPAM 12/22/2022 TO 02/09/2023; PARACETAMOL 02/22/2019 TO ONGOING; PIPAMPERONE 09/12/2022 TO 02/27/2023; PREGABALIN 12/14/2022 TO ONGOING; TRIHEXYPHENIDYL 02/10/2021 TO ONGOING; VITAMIN D 10/11/2022 TO ONGOING
Patient SexUnknown